Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Pregnant, constipation, miscarriages

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
i have been really constaped and im 8 weeks pregnant and had some prown stuff come out today could the contupation have something to do with it i am having no pain or cramping but have had 3 misscarriags
Posted Tue, 8 May 2012 in Abortion and Stillbirth
Answered by Dr. Jasvinder Singh 17 minutes later

Thanks for posting your query.

It is very unlikely for constipation to cause any vaginal spotting or brownish discharge in pregnancy. Given your history of recurrent miscarriages, the brownish spotting should be evaluated.

After 8 weeks of pregnancy, this spotting can be due to hormonal imbalance or corpus luteum defect (the corpus luteum secretes the hormones for sustaining pregnancy till 12 weeks after which placenta takes over). In corpus luteum defects, there is increased brownish spotting and if this is the cause then you may need progesterone supplements till 12 weeks of pregnancy. It can also be due to an impending miscarriage if there is an associated abdominal pain or cramps and the spotting turns to XXXXXXX bleeding.

I suggest you to consult a gynecologist and get a through physical examination done. Along with these, certain investigations are needed which include:

Blood sugar levels, ultrasound and CT scan of uterus and cervix, genetic study of both the partners, hormone levels of the mother like FSH, LH, PROLACTIN, HCG levels, progesterone levels, cervical swab and blood tests for TORCH infections.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor